Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Recent KS Diagnosis despite a high CD4 count; how do I know if I have internal KS
Aug 18, 2002

Dear Dr. D, Thank you for all your answers! I was recently diagnosed with KS, which resulted from a tiny mole I developed on my left upper leg. I had since had this lession removed and the Pathology report came out negative around the margins for signs of tumors. My CD4 count since I tested HIV+, 5 yrs ago has been consistently very high (722-920)and my VL up to 5k.(sometimes less) My question is, Is there a test to determine if my KS is progressing and gotten to internal organs? Should I start chemo at once? I am and feel very healthy but I am DEEPLY concerned. I am on viracept/combivir cocktail and so far has worked well. Is this new KS a sign that my pills are no longer working? Thank you for your help.

Response from Dr. Dezube

It sounds like your KS is very limited. If you maintain a high CD4 count and a lowish viral load, your KS will hopefully stay limited. There's obviously no guarantee. KS patients, including many of my own patients, often wonder if they have any internal lesions. Basically I recommend two things to find this out-- a chest xray at the time of KS diagnosis and the testing of your stool for blood (typically done by a health provider at the time of a rectal exam). If the chest xray and the stool test are negative, then I usually do NOT recommend any further procedures. If the chest x-ray has abnormalities or if your stool has blood in it, then further tests may be necessary. Does this mean that your HIV drugs are no longer working? Not necessarily show, particularly if your CD4 counts remain robust.


Previous
Chemotherapy Related Blood Transfusions
Next
Can testosterone gel stimulate tumors?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement